Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3) > Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3):311-6

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

  DRUG ERUPTIONS - Part II 

Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3):311-6

Copyright © 2014 EDIZIONI MINERVA MEDICA

language: English

Inflammatory/infectious cutaneous side effects of biological drugs in patients with psoriasis: a general review with personal data

Rongioletti F. 1, 2, Burlando M. 1, 2, Parodi A. 1, 2

1 IRCCS, San Martino‑IST University Hospital, Genoa, Italy; 2 Section of Dermatology, DISSAL University of Genoa, Genoa, Italy


PDF


In recent years, the use of biologic drugs has greatly changed the therapy of psoriasis and psoriatic arthritis, but they have some adverse effects. In particular, skin lesions induced by anti-tumor necrosis factor (TNF) and anti-interleukin (IL) 12/23 drug (ustekinumab) have been reported with an increased incidence, highlighting the importance of the skin as a major target of the side effects of these drugs. There is a wide spectrum of skin lesions of different morphology and etiology that includes skin lesions directly related to drug administration, the development of cutaneous immune-mediated conditions and cutaneous infections. The aim of this review is to revisit the literature data on inflammatory/infectious skin adverse effects of biologics both anti-TNF-α inhibitors and anti-IL 12/23 antagonists and to report and update our personal data on inflammatory/infectious side effects in patients with psoriasis/psoriatic arthritis treated with biologics.

top of page